UNIGE document Scientific Article
previous document  unige:6491  next document
add to browser collection
Title

Goodness-of-fit for Generalized Linear Latent Variables Models

Authors
Conne, David
Published in Journal of the American Statistical Association. 2010, vol. 105, p. 1126-1134
Abstract Generalized Linear Latent Variables Models (GLLVM) enable the modeling of relationships between manifest and latent variables, where the manifest variables are distributed according to a distribution of the exponential family (e.g. binomial or normal) and to the multinomial distribution (for ordinal manifest variables). These models are widely used in social sciences. To test the appropriateness of a particular model, one needs to define a Goodness-of-fit test statistic (GFI). In the normal case, one can use a likelihood ratio test or a modified version proposed by citeN{SaBe:01} (S&B GFI) that compares the sample covariance matrix to the estimated covariance matrix induced by the model. In the binary case, Pearson-type test statistics can be used if the number of observations is sufficiently large. In the other cases, including the case of mixed types of manifest variables, there exists GFI based on a comparison between a pseudo sample covariance and the model covariance of the manifest variables. These types of GFI are based on latent variable models that suppose that the manifest variables are themselves induced by underlying normal variables (underlying variable approach). The pseudo sample covariance matrices are then made of polychoric, tetrachoric or polyserial correlations. In this article, we propose an alternative GFI that is more generally applicable. It is based on some distance comparison between the latent scores and the original data. This GFI takes into account the nature of each manifest variable and can in principle be applied in various situations and in particular with models with ordinal, and both discrete and continuous manifest variables. To compute the
Identifiers
Note To appear
Full text
Article (Author postprint) (262 Kb) - public document Free access
Structures
Citation
(ISO format)
CONNE, David, RONCHETTI, Elvezio, VICTORIA-FESER, Maria-Pia. Goodness-of-fit for Generalized Linear Latent Variables Models. In: Journal of the American Statistical Association, 2010, vol. 105, p. 1126-1134. https://archive-ouverte.unige.ch/unige:6491

651 hits

754 downloads

Update

Deposited on : 2010-05-04

Export document
Format :
Citation style :